September  2016, 11(3): 501-508. doi: 10.3934/nhm.2016006

A note on non lower semicontinuous perimeter functionals on partitions

1. 

Westfälische-Wilhelms Universität Münster, Einsteinstrasse 62, 48149 Münster, Germany

2. 

Dipartimento di Matematica, Universitá di Pisa, Largo Bruno Pontecorvo 5, I-56127 Pisa

Received  May 2015 Revised  August 2015 Published  August 2016

We consider isotropic non lower semicontinuous weighted perimeter functionals defined on partitions of domains in $\mathbb{R}^n$. Besides identifying a condition on the structure of the domain which ensures the existence of minimizing configurations, we describe the structure of such minima, as well as their regularity.
Citation: Annibale Magni, Matteo Novaga. A note on non lower semicontinuous perimeter functionals on partitions. Networks & Heterogeneous Media, 2016, 11 (3) : 501-508. doi: 10.3934/nhm.2016006
References:
[1]

L. Ambrosio and A. Braides, Functionals defined on partitions in sets of finite perimeter. II,, J. Math. Pures Appl., 69 (1990), 307.   Google Scholar

[2]

E. Bretin and S. Masnou, A new phase field model for inhomogeneous minimal partitions, and applications to droplets dynamics,, Preprint, (2015).   Google Scholar

[3]

S. Esedoglu and F. Otto, Threshold dynamics for networks with arbitrary surface tensions,, Comm. Pure Appl. Math., 68 (2015), 808.  doi: 10.1002/cpa.21527.  Google Scholar

[4]

G. P. Leonardi, Infiltrations in immiscible fluids systems,, Proc. Roy Soc. Edimburgh, 131 (2001), 425.  doi: 10.1017/S0308210500000937.  Google Scholar

[5]

F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems,, Cambridge studies in advanced mathematics, (2012).  doi: 10.1017/CBO9781139108133.  Google Scholar

[6]

F. Morgan, Immiscible fluid clusters in $\mathbb R^2$ and $\mathbb R^3$,, Michigan Math. J., 45 (1998), 441.  doi: 10.1307/mmj/1030132292.  Google Scholar

[7]

M. Ritoré and E. Vernadakis, Isoperimetric inequalities in Euclidean convex bodies,, Trans. Amer. Math. Soc., 367 (2015), 4983.  doi: 10.1090/S0002-9947-2015-06197-2.  Google Scholar

[8]

T. Schmidt, Strict interior approximation of sets of finite perimeter and functions of bounded variation,, Proc. Am. Math. Soc., 143 (2015), 2069.  doi: 10.1090/S0002-9939-2014-12381-1.  Google Scholar

[9]

A. Voß-Böhme and A. Deutsch, The cellular basis of cell sorting kinetics,, J. Theoret. Biol., 263 (2010), 419.  doi: 10.1016/j.jtbi.2009.12.011.  Google Scholar

[10]

B. White, Existence of least-energy configurations of immiscible fluids,, J. Geom. Analysis, 6 (1996), 151.  doi: 10.1007/BF02921571.  Google Scholar

show all references

References:
[1]

L. Ambrosio and A. Braides, Functionals defined on partitions in sets of finite perimeter. II,, J. Math. Pures Appl., 69 (1990), 307.   Google Scholar

[2]

E. Bretin and S. Masnou, A new phase field model for inhomogeneous minimal partitions, and applications to droplets dynamics,, Preprint, (2015).   Google Scholar

[3]

S. Esedoglu and F. Otto, Threshold dynamics for networks with arbitrary surface tensions,, Comm. Pure Appl. Math., 68 (2015), 808.  doi: 10.1002/cpa.21527.  Google Scholar

[4]

G. P. Leonardi, Infiltrations in immiscible fluids systems,, Proc. Roy Soc. Edimburgh, 131 (2001), 425.  doi: 10.1017/S0308210500000937.  Google Scholar

[5]

F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems,, Cambridge studies in advanced mathematics, (2012).  doi: 10.1017/CBO9781139108133.  Google Scholar

[6]

F. Morgan, Immiscible fluid clusters in $\mathbb R^2$ and $\mathbb R^3$,, Michigan Math. J., 45 (1998), 441.  doi: 10.1307/mmj/1030132292.  Google Scholar

[7]

M. Ritoré and E. Vernadakis, Isoperimetric inequalities in Euclidean convex bodies,, Trans. Amer. Math. Soc., 367 (2015), 4983.  doi: 10.1090/S0002-9947-2015-06197-2.  Google Scholar

[8]

T. Schmidt, Strict interior approximation of sets of finite perimeter and functions of bounded variation,, Proc. Am. Math. Soc., 143 (2015), 2069.  doi: 10.1090/S0002-9939-2014-12381-1.  Google Scholar

[9]

A. Voß-Böhme and A. Deutsch, The cellular basis of cell sorting kinetics,, J. Theoret. Biol., 263 (2010), 419.  doi: 10.1016/j.jtbi.2009.12.011.  Google Scholar

[10]

B. White, Existence of least-energy configurations of immiscible fluids,, J. Geom. Analysis, 6 (1996), 151.  doi: 10.1007/BF02921571.  Google Scholar

[1]

Virginie Bonnaillie-Noël, Corentin Léna. Spectral minimal partitions of a sector. Discrete & Continuous Dynamical Systems - B, 2014, 19 (1) : 27-53. doi: 10.3934/dcdsb.2014.19.27

[2]

Bernard Helffer, Thomas Hoffmann-Ostenhof, Susanna Terracini. Nodal minimal partitions in dimension $3$. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 617-635. doi: 10.3934/dcds.2010.28.617

[3]

Samuel Amstutz, Antonio André Novotny, Nicolas Van Goethem. Minimal partitions and image classification using a gradient-free perimeter approximation. Inverse Problems & Imaging, 2014, 8 (2) : 361-387. doi: 10.3934/ipi.2014.8.361

[4]

Giovanni Bellettini, Matteo Novaga, Giandomenico Orlandi. Eventual regularity for the parabolic minimal surface equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5711-5723. doi: 10.3934/dcds.2015.35.5711

[5]

Andrea Cianchi, Vladimir Maz'ya. Global gradient estimates in elliptic problems under minimal data and domain regularity. Communications on Pure & Applied Analysis, 2015, 14 (1) : 285-311. doi: 10.3934/cpaa.2015.14.285

[6]

Gernot Greschonig. Regularity of topological cocycles of a class of non-isometric minimal homeomorphisms. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4305-4321. doi: 10.3934/dcds.2013.33.4305

[7]

Michal Kupsa, Štěpán Starosta. On the partitions with Sturmian-like refinements. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3483-3501. doi: 10.3934/dcds.2015.35.3483

[8]

Xing-Fu Zhong. Variational principles of invariance pressures on partitions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 491-508. doi: 10.3934/dcds.2020019

[9]

Matteo Novaga, Enrico Valdinoci. The geometry of mesoscopic phase transition interfaces. Discrete & Continuous Dynamical Systems - A, 2007, 19 (4) : 777-798. doi: 10.3934/dcds.2007.19.777

[10]

Shin-Ichiro Ei, Kei Nishi, Yasumasa Nishiura, Takashi Teramoto. Annihilation of two interfaces in a hybrid system. Discrete & Continuous Dynamical Systems - S, 2015, 8 (5) : 857-869. doi: 10.3934/dcdss.2015.8.857

[11]

Mario Ohlberger, Ben Schweizer. Modelling of interfaces in unsaturated porous media. Conference Publications, 2007, 2007 (Special) : 794-803. doi: 10.3934/proc.2007.2007.794

[12]

Manfred G. Madritsch. Non-normal numbers with respect to Markov partitions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 663-676. doi: 10.3934/dcds.2014.34.663

[13]

Hassan Emamirad, Arnaud Rougirel. A functional calculus approach for the rational approximation with nonuniform partitions. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 955-972. doi: 10.3934/dcds.2008.22.955

[14]

Heide Gluesing-Luerssen. Partitions of Frobenius rings induced by the homogeneous weight. Advances in Mathematics of Communications, 2014, 8 (2) : 191-207. doi: 10.3934/amc.2014.8.191

[15]

Michael Jakobson, Lucia D. Simonelli. Countable Markov partitions suitable for thermodynamic formalism. Journal of Modern Dynamics, 2018, 13: 199-219. doi: 10.3934/jmd.2018018

[16]

N. D. Alikakos, P. W. Bates, J. W. Cahn, P. C. Fife, G. Fusco, G. B. Tanoglu. Analysis of a corner layer problem in anisotropic interfaces. Discrete & Continuous Dynamical Systems - B, 2006, 6 (2) : 237-255. doi: 10.3934/dcdsb.2006.6.237

[17]

Yonghai Wang. On the upper semicontinuity of pullback attractors with applications to plate equations. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1653-1673. doi: 10.3934/cpaa.2010.9.1653

[18]

Tommaso Lorenzi, Alexander Lorz, Benoît Perthame. On interfaces between cell populations with different mobilities. Kinetic & Related Models, 2017, 10 (1) : 299-311. doi: 10.3934/krm.2017012

[19]

Chunrong Chen, Zhimiao Fang. A note on semicontinuity to a parametric generalized Ky Fan inequality. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 779-784. doi: 10.3934/naco.2012.2.779

[20]

Marius Mitrea. On Bojarski's index formula for nonsmooth interfaces. Electronic Research Announcements, 1999, 5: 40-46.

2018 Impact Factor: 0.871

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]